A 22-year-old female asked:
Disclaimer

my dr prescribed me ex release metformin 500mg and says to take 2 pills at once but that upsets my stomach, can i take 1 in am and 1 in pm?

1 doctor answer
Dr. Michael Kleerekoper
A Verified Doctor answered
A US doctor answered Learn more
Metformin: If you are not taking metformin for anything but diabetes you don't really need any. If you have diabetes you can take 500 mg twice a day. You should check your blood sugar on alternate mornings and evenings.
Answered on Dec 20, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 31-year-old female asked:
Dr. Ira Katz
A Verified Doctor answered
A US doctor answered Learn more
Another?/Metformin?: How long ago did you start the metformin? It can a while for some people to get used to and some have to go very slow and start at 500 mg once a day f ... Read More
2
2 thanks
A 33-year-old female asked:
Dr. Nisha Chellam
31 years experience Internal Medicine
Diabetes Mellitus DM: Both metformin and victoza (liraglutide) can cause the stomach issues. However at your age diabetes is preventable and reversible. Focus on changing y ... Read More
1
1 thank
A 16-year-old male asked:
Dr. Quang Nguyen
Specializes in Endocrinology
Yes: Common side effect. Try a lower dose, or a pill called Glumetza which is a much better tolerated form of metformin. Otherwise, you will need a differe ... Read More
3
3 thanks
A 27-year-old female asked:
Dr. Mark Pack
Dr. Mark Pack answered
31 years experience General Surgery
Not likely: Ulcers are not a common side effect of metformin
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month